Journal article icon

Journal article

Revisiting the two-dimensional defect-free azimuthal nematic equilibrium on an annulus

Abstract:

We study the azimuthal defect-free nematic state on a two-dimensional annulus within a simplified and reduced two-dimensional Landau–de Gennes model for nematic liquid crystals. We perform a detailed asymptotic analysis of the instabilities of the defect-free state in terms of a dimensionless material and temperature-dependent variable and the annular aspect ratio. The asymptotic analysis is accompanied by a rigorous local stability result, again in terms of a dimensionless material and tempe...

Expand abstract
Publication status:
Published
Peer review status:
Peer reviewed
Version:
Accepted manuscript

Actions


Access Document


Files:
Publisher copy:
10.1137/17M1124656

Authors


More by this author
Institution:
University of Oxford
Department:
Oxford, MPLS, Mathematical Institute
More by this author
Institution:
University of Oxford
Department:
Oxford, MPLS, Chemistry, Physical and Theoretical Chemistry
More by this author
Institution:
University of Oxford
Department:
University College
Majumdar, A More by this author
Publisher:
Society for Industrial and Applied Mathematics Publisher's website
Journal:
SIAM Journal on Applied Mathematics Journal website
Volume:
77
Issue:
6
Pages:
1851–1875
Publication date:
2017-11-02
Acceptance date:
2017-08-15
DOI:
EISSN:
1095-712X
ISSN:
0036-1399
Pubs id:
pubs:724280
URN:
uri:1c6d48ba-5411-47af-87c5-7f7ac682e84f
UUID:
uuid:1c6d48ba-5411-47af-87c5-7f7ac682e84f
Local pid:
pubs:724280

Terms of use


Metrics



If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP